Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 2, 2025, 6:48 PM CDT for Edwards County, Kinney County, Val Verde County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2025, 6:48 PM CDT (23:48 UTC)
- Expired
- May 2, 2025, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Edwards County, TX, Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 99 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
823
WGUS54 KEWX 022348
FFWEWX
TXC137-271-465-030300-
/O.NEW.KEWX.FF.W.0005.250502T2348Z-250503T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
648 PM CDT Fri May 2 2025
The National Weather Service in Austin/San Antonio has issued a
* Flash Flood Warning for...
Southwestern Edwards County in south central Texas...
North Central Kinney County in south central Texas...
East Central Val Verde County in south central Texas...
* Until 1000 PM CDT.
* At 648 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
has fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Comstock, Seminole Canyon State Park, Shumla, Devils Shores,
Devils River State Nat Area Big Satan, Pafford Crossing, Kickapoo
Cavern State Park and Pecos River Boat Ramp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2959 10125 2962 10125 2963 10126 2962 10128
2959 10128 2959 10131 2965 10130 2966 10135
2965 10136 2970 10137 2971 10140 2975 10142
2977 10140 2975 10144 2979 10139 2976 10124
2976 10073 2973 10039 2951 10053 2959 10090
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:47 PM CDT, 1 minute earlier.
Area forecast discussion, May 2, 6:47 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 647 PM CDT Fri May 2 2025 ...New UPDATE, AVIATION... .SHORT TERM... (Today through Saturday) Issued at 331 AM CDT Fri May 2 2025 Key Messages: - A cold front brings a near widespread severe weather and heavy rain threat today into tonight. - Level 2 to 3 of 5 severe risk for all areas with large hail and damaging winds the main threats, with an isolated tornado threat. A nod of appreciation goes out to the American model, or GFS, that never wavered on Thursday's Rio Grande complex forming and moving east to the south side of San Antonio metro before weakening. Yesterday's 00Z run was also in close proximity on the development of severe storms in Burnet county. This is good to great performance in the month of May when outflow boundaries and MCV features can seemingly pop up out of nowhere. It also gives me reason to keeping a bit slower on frontal timing than the ECM/CMC runs that accelerated the front through our high population regions by 21Z. Today's GFS and NAM look similar in frontal timing and placement of strongest convection, and I'll be content to stick with these solutions as a basis for messaging while the gridded data tells a less cohesive story on storm timing. As the front and stronger storm activity is expected to max out out peak heating of the day, CAPEs to 4000 J/Kg and plenty of shear. The frontal push south is still respectable for early May standards, and this surge of air could bring us more damaging wind reports than we would see on a typical severe weather day in May. The strongest activity should wane between midnight and 2 AM which is a slower projection than is suggested by the ECM/CMC. The faster motion unfortunately will impact a large amount of outdoor activities going on in the community, so the afternoon and evening staff here will have their hands full with area planners. As we've seen the past two days, locally heavy downpours as much as 3 inches are possible if two storms train over the same area. We suspect there will be a lot more 2 to 3 inch areas for today/tonight, and we still expect about an inch of rain for well over half the area. As usual and especially when in drought, someone's going to get left behind, and there looks to be at least a 20 percent of our area that could see less than 1/4 inch. Looking at the QPFs from several models, it does look like the I-35 corridor and Hill Country areas will get their share, and some of the lower totals might be found west of DRT and over the Coastal Plains counties near VCT. By dusk, the heaviest activity should be past the high population areas, but a heavy rain and lightning threat will continue probably through midnight. The slightly faster trend of frontal timing (that is faster than was projected from a couple days ago) means some of the higher rain chances of the weekend will shrink, leaving the weekend to potentially be a dry and pleasant one with the cooler temperatures. Those wishing to hike in the Hill Country might enjoy high temps in the low to mid 70s. && .LONG TERM... (Saturday night through Thursday) Issued at 331 AM CDT Fri May 2 2025 Key messages: - Fair weather on Sunday - Rounds of showers and thunderstorms next week High pressure ridges at the surface and aloft bring fair skies and slightly below average temperatures for Sunday. However, this dry spell will be brief. The ridges move off to the east on Monday allowing moisture to return to our area from a southerly lower level flow off the Gulf of America and a southwesterly flow aloft from the Pacific Ocean. An upper level low drifts from near the Four Corners region on Monday to the Central States on Wednesday and Thursday. Mid level impulses moving through the flow aloft and heating each day, as well as, a dryline on Tuesday and a frontal passage on Wednesday or Thursday will generate rounds of showers and thunderstorms much of next week. Due to uncertainty on timing and strength of the impulses, surface features, and moisture depth have favored the blended guidances. There is a potential for strong to severe storms and heavy rains, at times, based on convective parameters such as CAPE, mid level lapse rates, deep layer shear, and PWs, however, much uncertainty on the specifics is noted for each day. Currently, the best chances are on Tuesday. Temperatures should be within a few degrees of average for early May. Later forecasts will fine tune the forecast over the next several days. && .AVIATION... (00Z TAFS) Issued at 636 PM CDT Fri May 2 2025 Scattered showers and thunderstorms continue between KAUS and KSSF. TAF locations should continue to be affected by thunderstorms through 03Z, with a decreasing trends expected thereafter. IFR conditions are forecast for the San Antonio area with MVFR conditions elsewhere. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 62 81 54 81 / 70 0 0 0 Austin Bergstrom Intl Airport 61 80 51 80 / 70 0 0 0 New Braunfels Muni Airport 63 81 53 82 / 70 0 0 0 Burnet Muni Airport 59 79 52 79 / 60 0 0 0 Del Rio Intl Airport 66 85 63 81 / 70 20 10 10 Georgetown Muni Airport 60 78 51 78 / 70 0 0 0 Hondo Muni Airport 63 81 55 79 / 70 0 10 10 San Marcos Muni Airport 62 80 52 80 / 70 0 0 0 La Grange - Fayette Regional 63 81 52 81 / 70 0 0 0 San Antonio Intl Airport 64 80 57 81 / 70 0 0 0 Stinson Muni Airport 65 82 57 82 / 70 0 0 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...05 Long-Term...Platt Aviation...03
In the hours before
Special weather statement, May 2, 6:06 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
606 PM CDT Fri May 2 2025
TXZ189-190-206-022345-
Comal TX-Blanco TX-Kendall TX-
606 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of southwestern Blanco,
eastern Kendall and central Comal Counties through 645 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Kendalia, or 12 miles southwest of Blanco, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Canyon Lake, Bulverde, Guadalupe River State Park, Kendalia, Smithson
Valley, Fischer, Spring Branch, Twin Sisters, Bergheim, Kreutzberg,
Anhalt, Startzville, and Honey Creek State Natural Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 3002 9827 2995 9818 2982 9824 2973 9835
2988 9876 3006 9861
TIME...MOT...LOC 2306Z 286DEG 17KT 2996 9856
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
BradyLocal storm report, May 2, 6:07 PM CDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
607 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Dmg 2 SE Seguin 29.55N 97.94W
05/02/2025 Guadalupe TX Public
Fence blown down.
&&
PVLocal storm report, May 2, 6:09 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
609 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM Rain 8 NNE Schulenburg 29.79N 96.86W
05/02/2025 M4.00 Inch Fayette TX Public
Relayed through Emergency Manager.
&&
CMLocal storm report, May 2, 6:28 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
628 PM CDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Tstm Wnd Dmg 1 N Seguin 29.58N 97.96W
05/02/2025 Guadalupe TX Public
Large tree snapped at trunk and powerlines
down in northern Seguin.
&&
CMSpecial weather statement, May 2, 6:29 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
629 PM CDT Fri May 2 2025
TXZ209-223-225-030030-
Lavaca TX-Fayette TX-Gonzales TX-
629 PM CDT Fri May 2 2025
...A strong thunderstorm will impact portions of northeastern
Gonzales, southwestern Fayette and northern Lavaca Counties through
730 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gonzales, moving east at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gonzales, Schulenburg, Hallettsville, Shiner, Flatonia, Moulton,
Waelder, Sublime, Komensky, Worthing, Henkhaus, Dubina, Moravia, High
Hill, Newtonville, Engle, Breslau, Nickle, Dilworth, and Witting.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 2946 9753 2967 9753 2972 9743 2974 9677
2963 9687 2961 9684 2958 9683 2958 9679
2937 9659
TIME...MOT...LOC 2329Z 271DEG 28KT 2957 9736
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
BradySpecial weather statement, May 2, 6:46 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
646 PM CDT Fri May 2 2025
TXZ191-205>208-030030-
Guadalupe TX-Comal TX-Bexar TX-Caldwell TX-Hays TX-
646 PM CDT Fri May 2 2025
...Strong thunderstorms will impact portions of central Caldwell,
southern Hays, Guadalupe, northeastern Bexar and Comal Counties
through 730 PM CDT...
At 646 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Martindale to near Schertz. Movement was
east at 20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Braunfels, San Marcos, Schertz, Kyle, Seguin, Cibolo, Universal
City, Lockhart, Selma, Luling, Wimberley, Canyon Lake Dam, Randolph
AFB, Canyon Lake, Bulverde, Garden Ridge, McQueeney, Martindale,
Marion, and Uhland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central Texas.
&&
LAT...LON 2962 9766 2944 9810 2966 9847 2998 9825
2992 9747 2989 9744
TIME...MOT...LOC 2346Z 262DEG 19KT 2981 9787 2958 9828
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BradyThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:04 PM CDT | Flash Flood Warning | EWX | Burnet, Williamson | 3 hr |
| May 1, 7:07 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 1, 7:17 PM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Uvalde | 3 hr |
| May 1, 7:24 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 21 min |
| May 1, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 54 min |
| May 1, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 53 min |
| May 1, 7:44 PM CDT | Special Weather Statement | EWX | Lee, Williamson | 46 min |
| May 1, 7:51 PM CDT | Special Weather Statement | EWX | Zavala | 39 min |
| May 1, 7:52 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 53 min |
| May 1, 7:54 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 66 min |
| May 1, 8:19 PM CDT | Areal Flood Advisory | EWX | Uvalde, Zavala | 3 hr |
| May 1, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina, Uvalde | 38 min |
| May 1, 8:22 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 35 min |
| May 1, 8:27 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 63 min |
| May 1, 8:35 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Llano | 23 min |
| May 1, 8:55 PM CDT | Special Weather Statement | EWX | Lee | 50 min |
| May 1, 8:57 PM CDT | Special Weather Statement | EWX | Burnet | 48 min |
| May 1, 8:59 PM CDT | Special Weather Statement | EWX | Medina | 46 min |
| May 1, 9:03 PM CDT | Areal Flood Advisory | EWX | Burnet | 3 hr |
| May 1, 9:09 PM CDT | Areal Flood Advisory | EWX | Zavala | 3 hr |
| May 1, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 38 min |
| May 1, 9:19 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 41 min |
| May 1, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 42 min |
| May 1, 9:34 PM CDT | Special Weather Statement | EWX | Maverick | 41 min |
| May 1, 9:46 PM CDT | Special Weather Statement | EWX | Maverick | 44 min |
| May 1, 9:49 PM CDT | Special Weather Statement | EWX | Frio | 41 min |
| May 1, 9:57 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 33 min |
| May 1, 10:04 PM CDT | Special Weather Statement | EWX | Dimmit | 41 min |
| May 1, 10:10 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 35 min |
| May 1, 10:23 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 67 min |
| May 1, 10:41 PM CDT | Special Weather Statement | EWX | Dimmit | 49 min |
| May 1, 10:43 PM CDT | Areal Flood Advisory | EWX | Burnet, Williamson | 3 hr |
| May 1, 11:06 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 39 min |
| May 1, 11:46 PM CDT | Special Weather Statement | EWX | Williamson | 29 min |
| May 2, 1:36 PM CDT | Special Weather Statement | EWX | Williamson | 39 min |
| May 2, 2:29 PM CDT | Special Weather Statement | EWX | Williamson | 46 min |
| May 2, 2:39 PM CDT | Special Weather Statement | EWX | Bastrop | 51 min |
| May 2, 2:43 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 21 min |
| May 2, 2:59 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| May 2, 3:16 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 44 min |
| May 2, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Fayette, Lee | 46 min |
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Kendall | 61 min |
| May 2, 4:02 PM CDT | Special Weather Statement | EWX | Lee | 43 min |
| May 2, 4:11 PM CDT | Special Weather Statement | EWX | Fayette | 34 min |
| May 2, 4:14 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 110 min |
| May 2, 4:46 PM CDT | Special Weather Statement | EWX | Fayette | 44 min |
| May 2, 4:46 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe, Hays | 59 min |
| May 2, 4:48 PM CDT | Special Weather Statement | EWX | Lee | 42 min |
| May 2, 4:56 PM CDT | Special Weather Statement | EWX | Gillespie | 49 min |
| May 2, 5:26 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe, Wilson | 64 min |
| May 2, 5:33 PM CDT | Special Weather Statement | EWX | Fayette | 57 min |
| May 2, 5:44 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| May 2, 5:46 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 44 min |
| May 2, 5:47 PM CDT | Special Weather Statement | EWX | Blanco | 43 min |
| May 2, 6:04 PM CDT | Flash Flood Warning | EWX | Bastrop, Fayette | 4 hr |
| May 2, 6:06 PM CDT | Special Weather Statement | EWX | Comal | 39 min |
| May 2, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Comal, Hays | 19 min |
| May 2, 6:26 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney, Val Verde | 64 min |
| May 2, 6:29 PM CDT | Special Weather Statement | EWX | Gonzales | 61 min |
| May 2, 6:42 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales, Lavaca | 24 min |
| May 2, 6:46 PM CDT | Special Weather Statement | EWX | Caldwell, Comal, Guadalupe | 44 min |
| May 2, 6:53 PM CDT | Special Weather Statement | EWX | Lavaca | 67 min |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.